sheets
Pharmacist George
A:

Theophylline is an old timer but an effective drug in keeping your airways dilated and open. Don't make any changes to your dose without consulting with your doctor because if you take too much then it can be toxic and if you take too little or skip taking your dose as prescribed then it may not help dilate your airways and abrupt treatment disruption can trigger breathing spasms.

Theophylline blood levels must be monitored periodically and many drugs interact with Theophylline raising or lowering it's blood levels. But none of the drugs you're taking currently interact with it. Before starting any over the counter or new prescription medications such as some antibiotics, antifungals and stomach acid reducer can affect its bleood levels up or down.

I wonder if you are still smoking. My concern here is that smoking may render Theophylline less effective thus requiring you to take higher doses. So my advise to you is to quit smoking if you are a smoker and take your medication as prescribed. Good luck to you.

Answered By Answered by Pharmacist George
  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Comments (1 comment)

Add your comment Reply Down
Ersatz
Ersatz June 12 at 9:56 pm   

I am new to the world of blogging; how do I ask a question?

Hide the Social Toolbar Show the Social Toolbar